Thunderstorm Wind, Pierce
- When
- June 23, 6:00 PM EST
- Where
- Pierce County, 2 mi NE of Patterson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.400, -82.117
The 911 Dispatch Center received calls of numerous trees down in Offerman. Hail reports were also received, but the size was unknown.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The 911 Dispatch Center received calls of numerous trees down in Offerman. Hail reports were also received, but the size was unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 23, 1:02 PM EST, 4 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 202 PM EDT THU JUN 23 2005 .SHORT TERM...UPPER LOW CURRENTLY SITUATED OVER THE FLORIDA STRAITS AT THE TAIL END OF A TROUGH EXTENDING NORTH AND THEN NORTHEAST ACROSS NE FL/SE GA. PLENTIFUL MOISTURE AND UPPER DIFFLUENCE SOUTH OF THE TROUGH AXIS GENERATING QUITE A BIT OF CONVECTION OVER CENTRAL FLORIDA WITH JUST A FEW STORMS DEVELOPING ACROSS FAR SOUTHERN PORTIONS OF THE JAX CWA OVER MARION COUNTY. BEST RAIN CHANCES FOR REMAINDER OF AFTN/EVNG WILL BE OVER THE FAR SOUTHERN COUNTIES WITH TOO MUCH DRY AIR AND SUBSIDENCE FOR DEVELOPMENT FARTHER NORTH. WEATHER PATTERN WILL CHANGE SIGNIFICANTLY BEGINNING LATE TONIGHT INTO THE WEEKEND AS A TROPICAL WAVE CURRENTLY AFFECTING HISPANIOLA MOVES TO THE WEST NORTHWEST. SOME MODEL DISAGREEMENT ON THE EVOLUTION OF THIS FEATURE WITH GFS AND CANADIAN GENERATING A CLOSED SFC LOW WHICH MOVES UP THE FLORIDA EAST COAST AND INTO THE CAROLINAS DURING THE WEEKEND. REMAINDER OF THE GUIDANCE... NAM/UKMET/ECMWF/NOGAPS...MAINTAINS AN INVERTED TROUGH WHICH CROSSES THE FLORIDA PENINSULA DURING THE WEEKEND. WITH RECENT HISTORY OF GFS SPINNING UP SPURIOUS LOWS...HAVE LEANED HEAVILY TOWARDS THE INVERTED TROUGH SOLUTION. AS SUCH...EXPECT MOISTURE TO INCREASE OVER THE COASTAL WATERS AND SOUTHERN ZONES LATE TONIGHT AND THROUGH THE DAY FRIDAY WITH LIKELY POPS ON FRIDAY AS EASTERLY FLOW DEEPENS AND STRENGTHENS. POPS TAPER PRETTY SHARPLY TO ISOLATED OVER SE GEORGIA WHERE DEEP MOISTURE WILL BE SLOWER TO RECOVER. ON SATURDAY HAVE INCREASED POPS TO LIKELY OVER ALL OF FLORIDA WITH GOOD CHANCE ACROSS SE GEORGIA. POPS DECREASE A BIT ON SUNDAY AS TROUGH WEAKENS AND MOVES WEST OF THE AREA BUT EASTERLY FLOW WILL CONTINUE KEEPING POPS AOB NORMAL ESPECIALLY ACROSS WESTERN ZONES. HAVE LOWERED MAX TEMPS OVER THE SOUTH FOR FRIDAY WITH INCREASED CLOUD COVER WITH LOWER MAXES EVERYWHERE ON SATURDAY. FOLLOWED THE MET GUIDANCE PRETTY CLOSE. .LONG TERM...EAST TO SOUTHEAST FLOW LOOKS TO CONTINUE THROUGH MUCH OF THE WEEK NEXT WEEK WITH ENOUGH DEEP MOISTURE TO WARRANT NEAR CLIMO POPS AND TEMPS. && .MARINE...MORE CHANGES IN THE MARINE FORECAST FROM YESTERDAY WITH THE MODELS IN AGREEMENT ON TIGHTENING PRESSURE GRADIENT BY FRIDAY AND INTO THE WEEKEND. THIS IS DUE HIGH PRESSURE RIDGE TO THE N OF THE REGION AND A TROPICAL WAVE MOVING ACROSS FLORIDA OVER THE WEEKEND. SIMILAR TO PREVIOUS FORECAST...WILL FOLLOW MORE CLOSELY TO THE NAM SOLUTION AND CAP WINDS NEAR 20 KT AND SEAS AOB 8 FT FOR NOW. LOW LEVEL FLOW ANTICIPATED TO SHIFT MORE SELY BY LATE SUNDAY NIGHT INTO MON WITH WINDS AND SEAS SLOWLY SUBSIDING. RIP CURRENT RISK WILL INCREASE INTO THE MODERATE TO HIGH RISK FRI-SUN AND SOME MINOR BEACH EROSION WILL BE POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 90 70 86 / 10 20 20 50 SSI 75 86 75 82 / 10 20 20 50 JAX 69 87 72 83 / 10 30 30 60 SGJ 75 85 76 82 / 10 50 40 60 GNV 69 86 70 86 / 20 60 40 60 OCF 69 85 70 86 / 20 60 50 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CAMP MARINE/FIRE WX...SHASHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 656 AM EDT THU JUN 23 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 656 AM EDT THU JUN 23 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THERE WILL BE A MODERATE RISK OF RIP CURRENTS FRIDAY CONTINUING THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST SURF ZONE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 557 PM EDT THU JUN 23 2005 GAZ136-232230- WAYNE- 557 PM EDT THU JUN 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 630 PM EDT... AT 557 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES EAST OF DOCTORTOWN...OR ABOUT 2 MILES SOUTH OF LUDOWICI...MOVING SOUTHWEST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOCTORTOWN...JESUP AND GARDI THROUGH 630 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 618 PM EDT THU JUN 23 2005 GAZ136-151-232245- PIERCE-WAYNE- 618 PM EDT THU JUN 23 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND WAYNE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF SCREVEN...OR ABOUT 8 MILES SOUTHWEST OF JESUP...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BROADHURST...SCREVEN... PATTERSON AND BRISTOL THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT THU JUN 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG JESUP 31.60N 81.89W
06/23/2005 WAYNE GA LAW ENFORCEMENT
911 DISPATCH REPORTING THREE DIFFERENT LOCATIONS AROUND
TOWN WITH SINGLE TREES DOWN.
&&
HESSThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453867.